Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 222, NWS Birmingham, AL

October 23, 2007Coosa County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Oct 23, 2007, 2:06 AM CDT for Coosa County, Tallapoosa County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2007, 2:06 AM CDT (07:06 UTC)
Expired
Oct 23, 2007, 2:45 AM CDT
In force
39 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Coosa County, AL, Tallapoosa County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 23, 12:43 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 464 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
464 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 12:00 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Oct 23, 12:00 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 AM CDT TUE OCT 23 2007

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

MADE JUST SOME MINOR ADJUSTMENTS TO TONIGHTS FORECAST AS THE ONGOING
FORECAST HAS A GOOD HANDLE ON THE CURRENT FORECAST.

MAIN CONCERN FOR THE NIGHT WILL BE THE EXTENT OF THE PRIMED AIRMASS
THAT HAS BEEN OVER SOUTHERN ALABAMA THIS AFTERNOON. LOOKING AT THE
LATEST CHARTS IT APPEARS AT THIS TIME THAT THE JUICIEST AIRMASS WILL
REMAIN SOUTH OF THE FORECAST AREA...BUT THERE MAY BE A FEW STORMS
THAT DRIFT INTO THE SOUTHERN PORTIONS OF THE AREA BEFORE DISSIPATING.
WILL NEED TO KEEP AN EYE ON THINGS...ESPECIALLY OVERNIGHT AS THE
SYSTEM MOVES FURTHER EAST. EXPECTING THE FRONT TO BE NEAR THE AL/MS
STATE LINE BY 12Z TOMORROW. HEAVIEST RAIN LOOKS TO BE SETTING UP
ALONG THE I-20/I-59 CORRIDOR. UPDATES SENT.

&&

.AVIATION...06Z TAF DISCUSSION.
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
OVER-SPREAD THE AREA FROM THE WEST.  EXPECT IFR CONDITIONS AT ALL
SITES THE REMAINDER OF THE PERIOD THROUGH 00Z. MVFR CEILINGS WILL
HANG ON ACROSS THROUGH 6Z. SOUTHERLY WINDS 10 TO 15 MPH CAN BE
EXPECTED.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Oct 23, 1:48 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 AM CDT TUE OCT 23 2007

ALZ011>015-017>050-231300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
148 AM CDT TUE OCT 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES ARE POSSIBLE ACROSS
AREAS EAST OF I-65 THROUGH 6 AM CDT. A LINE OF THUNDERSTORMS WILL
MOVE ACROSS EAST ALABAMA AND WILL PRODUCE PERIODS OF HEAVY
RAINFALL...AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
TUESDAY. A COLD FRONT WILL SLOWLY MOVE ACROSS CENTRAL ALABAMA FROM
WEST TO EAST AS ABUNDANT MOISTURE REMAINS IN PLACE ACROSS THE AREA.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NECESSARY THROUGH 6 AM CDT TUESDAY.

In the hours before

Local storm report, Oct 22, 11:23 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 PM CDT MON OCT 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     NEWBERN                 32.59N 87.54W
10/22/2007                   HALE               AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN WITH SOME ON HOUSES ALONG COUNTY ROAD
            16. POSSIBLE TORNADO.

&&

JRA
Local storm report, Oct 22, 11:41 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT MON OCT 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     NEWBERN                 32.59N 87.54W
10/22/2007                   HALE               AL   EMERGENCY MNGR

            *** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
            ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
            OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
            TORNADO.

&&

JRA
Local storm report, Oct 23, 12:58 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 AM CDT TUE OCT 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     NEWBERN                 32.59N 87.54W
10/22/2007                   HALE               AL   EMERGENCY MNGR

            *** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
            ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
            OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
            TORNADO.

1210 AM     TSTM WND DMG     BRENT                   32.94N 87.18W
10/23/2007                   BIBB               AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AS WELL AS POWER LINES AROUND THE
            BEAR CREEK ROAD AND COUNTY ROAD 5.

1235 AM     TSTM WND DMG     SELMA                   32.42N 87.03W
10/23/2007                   DALLAS             AL   EMERGENCY MNGR

            POWER POLES AND LINES DOWN AT THE 1600 BLOCK OF
            WASHINGTON STREET IN DOWNTOWN SELMA.

1235 AM     TSTM WND DMG     SELMA                   32.42N 87.03W
10/23/2007                   DALLAS             AL   EMERGENCY MNGR

            TREE DOWN ON A HOUSE AT 11 ACKERS ALLEY IN DOWNTOWN
            SELMA.

&&

JRA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 9:33 PM CDTTornado WarningBMXMarengo27 min
Oct 22, 9:59 PM CDTTornado WarningBMXHale, Marengo, Perry31 min
Oct 22, 10:30 PM CDTTornado WarningBMXMarengo45 min
Oct 22, 10:44 PM CDTTornado WarningBMXHale, Perry31 min
Oct 22, 11:16 PM CDTTornado WarningBMXBibb, Hale, Perry29 min
Oct 22, 11:25 PM CDTTornado WarningBMXDallas, Perry35 min
Oct 23, 12:00 AM CDTTornado WarningBMXBibb, Chilton, Dallas, Perry45 min
Oct 23, 12:27 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas33 min
Oct 23, 12:44 AM CDTSevere Thunderstorm WarningBMXChilton, Shelby31 min
Oct 23, 1:00 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Lowndes45 min
Oct 23, 1:11 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore, Shelby, Talladega49 min
Oct 23, 1:25 AM CDTTornado WarningBMXChilton, Coosa35 min
Oct 23, 1:33 AM CDTTornado WarningBMXSt. Clair, Shelby27 min
Oct 23, 1:39 AM CDTTornado WarningBMXLowndes, Montgomery36 min
Oct 23, 1:54 AM CDTTornado WarningBMXElmore36 min
Oct 23, 1:59 AM CDTTornado WarningBMXTalladega31 min
Oct 23, 2:16 AM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega29 min
Oct 23, 2:27 AM CDTTornado WarningBMXCoosa, Tallapoosa20 min
Oct 23, 2:33 AM CDTTornado WarningBMXLowndes, Montgomery27 min
Oct 23, 2:35 AM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega25 min
Oct 23, 2:50 AM CDTSevere Thunderstorm WarningBMXTallapoosa40 min
Oct 23, 1:47 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Lee, Macon, Russell28 min
Oct 23, 2:15 PM CDTSevere Thunderstorm WarningBMXLee, Russell30 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.